Alert archive / California / Wind Advisories in 2020

Wind Advisory 41, NWS Hanford, CA

June 12, 2020

NWS Hanford, CA issued this wind advisory at Jun 12, 2020, 11:19 AM PDT. It took effect at Jun 12, 2020, 3:00 PM PDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2020, 11:19 AM PDT (18:19 UTC)
In effect from
Jun 12, 2020, 3:00 PM PDT
Expired
Jun 14, 2020, 5:00 AM PDT
In force
38 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

882 
WWUS76 KHNX 121819
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1119 AM PDT Fri Jun 12 2020

CAZ179>189-130230-
/O.NEW.KHNX.WI.Y.0041.200612T2200Z-200613T0700Z/
West Side Hills-San Joaquin Confluence-Merced and Madera-
Western San Joaquin Valley-Foggy Bottom-Fresno-Tulare County-
Southern Kings County-Western San Joaquin Valley in Kern County-
Eastern San Joaquin Valley in Kern County-Bakersfield-
Including the cities of Avenal, Coalinga, San Luis Reservoir, 
Los Banos, Mendota, Merced, Madera, Atwater, Lemoore Station, 
Five Points, Kettleman City, Hanford, Lemoore, Corcoran, Fresno, 
Goshen, Visalia, Tulare, Porterville, Alpaugh, Wasco, Shafter, 
Delano, and Bakersfield
1119 AM PDT Fri Jun 12 2020

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
PDT TONIGHT...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph
  expected. Gusts to 45 mph possible along the West Side Hills.

* WHERE...West Side Hills and San Joaquin Valley.

* WHEN...From 3 PM this afternoon to midnight PDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong crosswinds are possible. Blowing
  dust or sand may reduce visibility to a mile or less at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ195>199-130230-
/O.NEW.KHNX.WI.Y.0041.200613T0100Z-200614T1200Z/
Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley-
Kern County Desert-
Including the cities of Lake Isabella, Kernville, Tehachapi, 
Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
1119 AM PDT Fri Jun 12 2020

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT
SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Lake Isabella, Tehachapi Area, Fort Tejon, Indian 
  Wells Valley and Kern County Desert.

* WHEN...From 6 PM this evening to 5 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong crosswinds are possible. Blowing
  dust or sand may reduce visibility to a mile or less at times.
  Highways impacted include, but are not limited to, 14, 58, 178,
  and U.S. 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

DCH
6 follow-up statements
449 
WWUS76 KHNX 130221
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
721 PM PDT Fri Jun 12 2020

CAZ179>189-130700-
/O.CON.KHNX.WI.Y.0041.000000T0000Z-200613T0700Z/
West Side Hills-San Joaquin Confluence-Merced and Madera-
Western San Joaquin Valley-Foggy Bottom-Fresno-Tulare County-
Southern Kings County-Western San Joaquin Valley in Kern County-
Eastern San Joaquin Valley in Kern County-Bakersfield-
Including the cities of Avenal, Coalinga, San Luis Reservoir, 
Los Banos, Mendota, Merced, Madera, Atwater, Lemoore Station, 
Five Points, Kettleman City, Hanford, Lemoore, Corcoran, Fresno, 
Goshen, Visalia, Tulare, Porterville, Alpaugh, Wasco, Shafter, 
Delano, and Bakersfield
721 PM PDT Fri Jun 12 2020

...A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT...

* WHAT...Sustained northwest winds 15 to 25 mph, with gusts near
  40 mph expected. 

* WHERE...West Side Hills and San Joaquin Valley.

* WHEN...Until midnight tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs may be blown down. Blowing dust or sand will reduce
  visibilities at times. Travel will be difficult, particularly
  for high profile vehicles, such as campers and tractor trailers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. 

&&

$$

CAZ195>199-131100-
/O.CON.KHNX.WI.Y.0041.000000T0000Z-200614T1200Z/
Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley-
Kern County Desert-
Including the cities of Lake Isabella, Kernville, Tehachapi, 
Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
721 PM PDT Fri Jun 12 2020

...A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WHAT...Sustained west winds 20 to 30 mph, with gusts around 55
  mph expected. 

* WHERE...A portion of the Kern County mountains and desert. 

* WHEN...Until 5 AM PDT Sunday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  branches may be blown down. Blowing dust or sand will reduce
  visibilities at times. Travel will be difficult, particularly
  for high profile vehicles.  

* ADDITIONAL DETAILS... Highways impacted include, but are not
  limited to Highway 14, U.S. 395, Highway 58, and Highway 178. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. 

&&

$$
BS
120 
WWUS76 KHNX 130525
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1025 PM PDT Fri Jun 12 2020

CAZ179>189-130630-
/O.CAN.KHNX.WI.Y.0041.000000T0000Z-200613T0700Z/
West Side Hills-San Joaquin Confluence-Merced and Madera-
Western San Joaquin Valley-Foggy Bottom-Fresno-Tulare County-
Southern Kings County-Western San Joaquin Valley in Kern County-
Eastern San Joaquin Valley in Kern County-Bakersfield-
Including the cities of Avenal, Coalinga, San Luis Reservoir, 
Los Banos, Mendota, Merced, Madera, Atwater, Lemoore Station, 
Five Points, Kettleman City, Hanford, Lemoore, Corcoran, Fresno, 
Goshen, Visalia, Tulare, Porterville, Alpaugh, Wasco, Shafter, 
Delano, and Bakersfield
1025 PM PDT Fri Jun 12 2020

...WIND ADVISORY IS CANCELLED...

Wind gusts of 35 mph or higher are no longer expected in the San
Joaquin Valley and West Side Hills. Therefore, the Wind Advisory
has been cancelled. 

$$

CAZ195>199-131400-
/O.CON.KHNX.WI.Y.0041.000000T0000Z-200614T1200Z/
Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley-
Kern County Desert-
Including the cities of Lake Isabella, Kernville, Tehachapi, 
Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
1025 PM PDT Fri Jun 12 2020

...A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WHAT...Sustained west winds 20 to 30 mph, with gusts around 55 
  mph expected.

* WHERE...A portion of the Kern County mountains and desert.

* WHEN...Until 5 AM PDT Sunday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree branches may be blown down. Blowing dust or sand will 
  reduce visibilities at times. Travel will be difficult, 
  particularly for high profile vehicles.

* ADDITIONAL DETAILS... Highways impacted include, but are not 
  limited to Highway 14, U.S. 395, Highway 58, and Highway 178.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle.

&&

$$
BS
783 
WWUS76 KHNX 131342
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
642 AM PDT Sat Jun 13 2020

CAZ195>199-132145-
/O.CON.KHNX.WI.Y.0041.000000T0000Z-200614T1200Z/
Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley-
Kern County Desert-
Including the cities of Lake Isabella, Kernville, Tehachapi, 
Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
642 AM PDT Sat Jun 13 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Indian Wells Valley, Kern County Desert, Tehachapi 
  Area, Fort Tejon and Lake Isabella.

* WHEN...Until 5 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Andersen
902 
WWUS76 KHNX 132118
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
218 PM PDT Sat Jun 13 2020

CAZ195>199-140530-
/O.CON.KHNX.WI.Y.0041.000000T0000Z-200614T1200Z/
Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley-
Kern County Desert-
Including the cities of Lake Isabella, Kernville, Tehachapi, 
Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
218 PM PDT Sat Jun 13 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph.

* WHERE...Indian Wells Valley, Kern County Desert, Tehachapi 
  Area, Fort Tejon and Lake Isabella.

* WHEN...Until 5 AM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

BSO
340 
WWUS76 KHNX 140530
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1030 PM PDT Sat Jun 13 2020

CAZ195>199-141200-
/O.CON.KHNX.WI.Y.0041.000000T0000Z-200614T1200Z/
Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley-
Kern County Desert-
Including the cities of Lake Isabella, Kernville, Tehachapi, 
Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
1030 PM PDT Sat Jun 13 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WHAT...Sustained west winds 20 to 30 mph, with gusts around 55
  mph expected. 

* WHERE...A portion of the Kern County mountains and desert. 

* WHEN...Until 5 AM PDT early Sunday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  branches may be blown down. A few power outages are possible.
  Travel will be difficult, particularly for high profile 
  vehicles. 

* ADDITIONAL DETAILS...Highways affected include, but are not
  limited to Highway 14, U.S. Highway 395, Highway 58 through and
  below Tehachapi Pass, including the town of Mojave, and Highway
  178 through and below Walker Pass, including the town of
  Inyokern. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
BS
611 
WWUS76 KHNX 141157
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
457 AM PDT Sun Jun 14 2020

CAZ195>199-141300-
/O.EXP.KHNX.WI.Y.0041.000000T0000Z-200614T1200Z/
Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley-
Kern County Desert-
Including the cities of Lake Isabella, Kernville, Tehachapi, 
Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, 
California City, Randsburg, Edwards AFB, and Mojave
457 AM PDT Sun Jun 14 2020

...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING...

Wind speeds have decreased overnight and the Wind Advisory will
expire at 5 AM. Occasional gusts near 45 mph will still be
possible during the next couple of hours.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jun 12, 4:19 AM PDT, 7 hours earlier.

Area forecast discussion, Jun 12, 4:19 AM PDT, 7 hours before
Area Forecast Discussion
National Weather Service Hanford CA
419 AM PDT Fri Jun 12 2020

.SYNOPSIS...
A low pressure system will bring cooler temperatures through the
weekend with a few showers and possible thunderstorms over the Sierra
from Fresno County northward Friday afternoon and evening. Gusty
winds will also accompany the system as it moves through Friday.
Temperatures will then warm to several degrees above seasonal
values by the middle of next week.

&&

.DISCUSSION...
High pressure which produced temperatures around 10 degrees above
climo Thursday is weakening and shifting eastward as a low
pressure trough pushes into the west coast. Low pressure is
progged to swing across northern California later this afternoon
and tonight. The incoming system will bring cooler temperatures
beginning today, with afternoon highs dropping to around seasonal
normals. Increased gusty winds will accompany the passing system
this afternoon and evening but generally expected to remain below
advisory levels. Main energy of the system will pass to the north
but there will be enough instability for some showers and possibly
a few thunderstorms over the Sierra and adjacent foothills from
Fresno County northward this afternoon and evening.

Temperatures will remain below normal through the weekend under a
continued troughy pattern over the region. Heights will then
increase over the region as the low pressure center lifts out.
This will bring a warming trend for next week, with highs reaching
several degrees above normal by midweek.

&&

.AVIATION...
Areas of MVFR with local IFR and mountain obscurations possible
in isolated thunderstorms over the Sierra from Fresno County
northward between 18Z and 04Z Friday. VFR conditions will
otherwise prevail over the central California interior for at
least the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is high.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
None.
&&

public...JEB
aviation....JEB

weather.gov/hanford

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.